MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR 8QT NEST OPEN TOP NEEDL PORT; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTOR 8QT NEST OPEN TOP NEEDL PORT; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305343
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: na.Investigation summary: no photos or samples were received.Additional attempt to get more information was made, however, the customer confirmed that no additional information was available.According to the dhr review process, the results showed there were no issues reported like lid broken or damaged during the manufacturing process for the lot number reported (1252957) under this customer complaint.Also, a review of the ncmr¿s was performed; the result showed there were no issues reported like lid broken or damaged (cracked) for the same part number throughout the last twelve months.Based on the information provided from customer, there is not enough evidence like a picture showing the defect on the product to determine the root cause, only in the report customer describes that one product had a crack on the lid and also, with lot number provided, it can be confirmed that this product was manufactured by flex on september 9, 2021.According with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for that country products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, it can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to handling carried out during the transportation and those activities are out of flex¿s reach.Considering that failure mode is related to broken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.
 
Event or Problem Description
It was reported bd sharps collector 8qt nest open top needl port had a damaged lid.The following information was provided by the initial reporter: "according to the customer's.¿this is a report about a cracked lid of sharps collector.According to the customer's report, one product had a crack on the lid.¿.

Brand Name
BD SHARPS COLLECTOR 8QT NEST OPEN TOP NEEDL PORT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14944355
Report Number2243072-2022-00900
Device Sequence Number6215553
Product Code FMI
UDI-Device Identifier50382903053433
UDI-Public50382903053433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305343
Device Catalogue Number305343
Device Lot Number1252957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown